Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Abdominal bloating, cramping and diarrhea. Suffer from esophagitis. Black vomit and stool. Normal ultrasound report

For almost 2 years now I've been suffering from bouts of abdo bloating, cramping, sometimes diarrhea and fever. The bouts have slowly been becoming increasingly frequent. I suffer with oesophagitis and have been on PPI for several years. I have had 2 episodes within the past few weeks of black vomit and I've noticed at times my faeces look a little dark. The vomiting is usually followed by a short fever. I've had an abdo ultrasound with nothing found.
Asked On : Mon, 8 Apr 2013
Answers:  1 Views:  34
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Internal Medicine Specialist 's  Response
Dear friend, welcome and thanks for entrusting your query here at Healthcaremagic!
I am Dr. Prasad Akole (Critical Care Expert- and am glad to address to your query here.

You seem to have gut bleeding. (gastro-intestinal hemorrhage). Black stools (malaena) is due to altered blood in stools.

It is highly likely that you have an ulceration somewhere in the stomach or the lower bowel.
You need urgent evaluation, hemogram, urea, creatinine, sonography, upper and lower GI endoscopy. If appropriate, a CT scan of abdomen/ pelvis may be asked for.

I would advise an evaluation by a gastro-enterologist and treatment for bleeding.

Possibilities are ulcerative colitis, IBS (irritable bowel disease), diverticulosis, cancer, tumour etc.

I hope to have answered your query satisfactorily. I would be glad to answer any further queries. Please ask for any clarifications before closing and rating this query.
Take care and please keep me informed of your progress at
Good Luck! Thank you!!
Answered: Mon, 8 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor